Private appointment

Hi, as I stated in an earlier post, I'm seeing an EP next Tues (14th). Since I made the appointment last Monday, my AF episodes now occur on a daily basis, was usually in the early hours, but now its changing. Twice, I've had it occur mid-evening and lasting to early morning the next day. Not strong arrythmia, and I can sort of sleep...but its the frequency that bothers me. It seems to have become a daily occurence in such a short space of time i e since mid-Feb. I'm on 10mg Bisoprolol daily, and have to go to the toilet 3-4 times a day with a bowel movement ever since the strength was increased in Feb. Is this normal? I'm also on Warfarin...1mg one day..3mg the next. This was because the Warfarin INR check showed it was too high. I have this checked every week at my surgery, also my BP at the same time. Doctor has put me back on a ydiuretic now because of swollen feet and ankles. Cant wait to see the EP....maybe I will get some real treatment at last.

7 Replies

  • Are you keeping a diary record of your recognised AF episodes to show the EP? I use the word 'recognised' because you may well be fibrillating and not realising, and you do not know what happens when you are asleep.

    Re the 10 Bisoprolol , it didn't affect me beyond breathlessness.

    Good luck with your consultation.

  • I think this is just proof that AF almost always progresses. AF begets AF as they say. At least you are seeing the right person soon.


  • I was always worried about having episodes of bad AF away from home, mainly because it was always accompanied by dreadful diarrhea and general digestive chaos. Flecainide has stopped the symptoms for me, so I hope that your EP will be able to put a care plan in place for you. As jennydog advises - keep a record of everything - best wishes for Tuesday.

  • I was on Flecainide a few years ago, but I got horrendous sweating with them....literally dripping with sweat! So I was changed to Amiodarone until dreadful side effects kicked in after 3 years. I was kept on them for too long, should only be 1 year! Now, I'm not on any antiarrythmics at all.

  • It would be worth looking at all the life style changes advocated recently--- losing weight, plant based diet etc, as they do seem to have reduced frequency of AF epsisodes

  • If AF gets frequent and is not controlled by Bisoprolol alone certainly some other medication has to be added.

    Have you been referred to a cardiologist yet? Have you had an echocardiogram yet? If not, your GP need to organise both and echo and a cardiology consultation to get to the root of AF.

    Sometimes if the AF is not controlled it can be treated surgically; the outcome is not bad and I have seen several people who have had good results.

  • The number of toilet trips and the low warfarin dose strike a chord.

    One to two weeks after starting warfarin I had the frequent toilet trips and they lasted about six to eight weeks. Also I typically have been on a warfarin dose of 3mg, 3.5, 4mg or a combination on different days and my INR fluctuated widely (even no greens veg, etc). I was told by anticoagulation nurse and my pharmacist that I was one of a smallish % who are sensitive to warfarin. I have had INR tests at least every week since the beginning of January and about half the time had two tests per week.

    Quite separately to my AF I paid for a DNA profiling and one of the test results that came back was an intolerance (I think that was the word) to warfarin. I did not know they were doing that test but it was interesting. Obviously more interesting if I had the DNA profiling done before starting warfarin.

You may also like...